This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
For quite some time, I have been taking Buspar for my anxiety attacks and it was fairly effective in reducing them. Over the past few months, my anxiety and my attacks began to increase. First, my doctor increased my Buspar (now 45mg per day), but then also put me on Zoloft this week (starting at 25mg and increasing to 50mg). My first question is if this is a common treatment. I thought that the two were similar drugs, so I am curious as to why she would prescribe both together.
Also, for a long time, I have had problems sleeping. I have recently discovered that this is one of the common side effects of Buspar. Lack of sleep is also a contributing factor to anxiety. Is it possible I'm doing myself more harm than good by using the Buspar? Should I get it off it and try a different drug that doesn't have this potential side effect? A couple of weeks ago, my doctor gave me Ambien to help me sleep, but I know that is not a long term solution.
Buspar is more for anxiety zoloft is more for depression, and both have overlapping effects and unpredictable effects on sleep. At this point it is all trial and error. Personally I favor weaning off everything and starting over carefully but that is a matter of judgement for you and your doctor.
Oh, man. I've been on Buspar now for quite some time. It's reasonably helpful. Nothing drastic, really. THAT STUFF IS AS EXPENSIVE AS HELL!! And it tastes _really_ bad. And, it's shaped like a rectangle. What is up with that? Are they crazy? Shape it so I can swallow it for godssake.
But anyways, I haven't been able to sleep, either! My doctor never mentioned that symptom. I always thought it was the Wellbutrin that was keeping me up nights. Now, I wonder, maybe it's the Buspar. I was on Zoloft once too. I didn't like it. It did nothing for me.
>A couple of weeks ago, my doctor gave me Ambien to help me sleep<
My doctor gave me something like that too. I don't know if it was "Ambien." Is that pill big and green? I only took it twice. I started to hallucinate on it. Thought I better stop, then.
I have been on Zoloft for over a year now, but my doctor wants to add Topamax. I've heard alot about the side effects for Topamax and I don't want to take it at all. Has anyone taken this medication or taken another one with Zoloft for depression, anxiety & ocd? Thanks
I am currently on Zoloft, 100mg/day, as well as Buspar, 45mg/day
I've been feeling better, my sleep hasn't really been disturbed, and I'm supposing this was a good idea on my doctor's part. However, my question is this: if Zoloft's job is to up the seratonin production, and Buspar's job is to slow it down, don't the two cancel each other out??
This may sound like a dumb question, but I'm concerned that maybe these two drugs, together, will work to do nothing.
Looking for advise.I have been
sruggling to figure out what has been going on with me for about two months now. At first i thought i was depressed so i went to see my Doctor and she put me on Zoloft which worked for some time and then i became moody again so ithought it was a mood disorder and went back and she put me on Topamax which has worked well with my mood swings!! Since i have gone off the Zoloft i have been having symptoms of anxiety, so i did some research and feel that i have alot of the symptoms, so now she has put me back on Zoloft and also added Xanax as a PRN for a real bad anxiety attack..so the bottom line is i feel i have an anxiety/mood disorder. My Dr. d/c my Topamax when she added the zoloft and Xanax and said that she couldn't give me both Zoloft and Topamax. During my research i found this is not true..Anyone with experience have any advise i would appreciate it..I have an appointment in a couple weeks...thank you plz e-mail with advise @ jada_21_99***@****
When i first started having problems about 2 months ago, i felt i was depressed and my dr perscribed Zoloft,i didn't feel it was working because i was having extreme mood swings so i had my dr stop the Zoloft and put me on Topamax. Since i have been off the Zoloft i have been having symptoms of anxiety.. so my Dr. deceaed my Topamax and put me back on Zoloft and Xanax as a Prn for bad anxiety attacks. My Dr's Nurse claims that i can't be on Zolft and Topamax at the same time. in my research i found this not be true. I feel that i have a anxiety/Mood disorder anyone with experience have any advice..e-mail address is jada_21_99***@****. thank you!!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.